Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 130, NWS La Crosse, WI

July 12, 2008Allamakee County, Winneshiek County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 12, 2008, 12:50 AM CDT for Allamakee County, Winneshiek County, Iowa. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2008, 12:50 AM CDT (05:50 UTC)
Expired
Jul 12, 2008, 1:30 AM CDT
In force
40 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

Counties Allamakee County, IA, Winneshiek County, IA

The radar

The La Crosse radar (KARX), 52 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 10:40 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1485 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 120550
SVRARX
IAC005-191-120630-
/O.NEW.KARX.SV.W.0130.080712T0550Z-080712T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1250 AM CDT SAT JUL 12 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLAMAKEE COUNTY IN NORTHEAST IOWA...
  EAST CENTRAL WINNESHIEK COUNTY IN NORTHEAST IOWA...

* UNTIL 130 AM CDT

* AT 1248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  HANOVER...OR 8 MILES NORTHWEST OF WAUKON...MOVING EAST AT 40 MPH.
  AT 1245 AM...NICKEL SIZE HAIL WAS REPORTED IN DECORAH BY LAW 
  ENFORCEMENT OFFICIALS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HANOVER AND COUNTY ROADS A 52 AND W 60 AROUND 1255 AM...
  WAUKON AND STATE ROAD 9 AND COUNTY X 20 AROUND 100 AM...
  NEW ALBIN AND CHURCHTOWN AROUND 110 AM...
  RED BARN CAMPGROUND AND DALBY AROUND 115 AM...
  LANSING AND VILLAGE CREEK AROUND 120 AM...
  WAUKON JCT AROUND 125 AM...
  HARPERS FERRY AND COUNTY ROADS A 52 AND X 52 AROUND 130 AM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4328 9177 4347 9171 4351 9125 4350 9122
      4345 9124 4342 9120 4337 9120 4335 9117
      4333 9111 4331 9108 4326 9107 4314 9117
TIME...MOT...LOC 0549Z 279DEG 30KT 4335 9158

$$

THOMPSON
3 follow-up statements
000 
WWUS53 KARX 120603
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
103 AM CDT SAT JUL 12 2008

IAC191-120613-
/O.CAN.KARX.SV.W.0130.000000T0000Z-080712T0630Z/
WINNESHIEK IA-
103 AM CDT SAT JUL 12 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WINNESHIEK COUNTY
IS CANCELLED...

LAT...LON 4324 9160 4335 9162 4348 9161 4351 9131
      4350 9122 4345 9124 4342 9120 4338 9121
      4335 9117 4331 9108 4326 9107 4314 9117
TIME...MOT...LOC 0603Z 289DEG 31KT 4331 9142

$$

IAC005-120630-
/O.CON.KARX.SV.W.0130.000000T0000Z-080712T0630Z/
ALLAMAKEE IA-
103 AM CDT SAT JUL 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR ALLAMAKEE COUNTY...

AT 101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR STATE ROAD 9 AND COUNTY X 20...OR NEAR WAUKON...MOVING EAST AT
40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELON AND MAUD AROUND 110 AM...
  LANSING AND DALBY AROUND 115 AM...
  THOMPSON CORNER AND ELDERGROVE AROUND 120 AM...
  HARPERS FERRY AND COUNTY ROADS A 52 AND X 52 AROUND 130 AM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4324 9160 4335 9162 4348 9161 4351 9131
      4350 9122 4345 9124 4342 9120 4338 9121
      4335 9117 4331 9108 4326 9107 4314 9117
TIME...MOT...LOC 0603Z 289DEG 31KT 4331 9142

$$

THOMPSON
000 
WWUS53 KARX 120612
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
112 AM CDT SAT JUL 12 2008

IAC005-120630-
/O.CON.KARX.SV.W.0130.000000T0000Z-080712T0630Z/
ALLAMAKEE IA-
112 AM CDT SAT JUL 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR CENTRAL ALLAMAKEE COUNTY...

AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ELON...OR 7 MILES EAST OF WAUKON...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THOMPSON CORNER AND ELDERGROVE AROUND 120 AM...
  COUNTY ROADS A 52 AND X 52 AROUND 125 AM...
  HARPERS FERRY AND ANDY MOUNTAIN CAMPGROUND AROUND 130 AM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4324 9160 4342 9145 4342 9120 4338 9121
      4335 9117 4331 9108 4326 9107 4314 9117
TIME...MOT...LOC 0612Z 289DEG 31KT 4328 9132

$$

THOMPSON
000 
WWUS53 KARX 120622
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
122 AM CDT SAT JUL 12 2008

IAC005-120631-
/O.EXP.KARX.SV.W.0130.000000T0000Z-080712T0630Z/
ALLAMAKEE IA-
121 AM CDT SAT JUL 12 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ALLAMAKEE COUNTY
EXPIRES AT 130 AM CDT...

THE STORM WHICH PROMPTED THIS WARNING WAS WEAKENING AND THE SEVERE 
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 130 AM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

LAT...LON 4324 9160 4342 9145 4342 9120 4338 9121
      4335 9117 4331 9108 4326 9107 4314 9117
TIME...MOT...LOC 0621Z 289DEG 31KT 4325 9122

$$

THOMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:11 PM CDT, 9 hours 39 minutes earlier.

Area forecast discussion, Jul 11, 3:11 PM CDT, 9 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
311 PM CDT FRI JUL 11 2008

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

FORECAST CONCERNS THIS PACKAGE...RAIN AND SEVERE STORM CHANCES
TONIGHT...THEN GENERALLY QUIET WEATHER FOR SAT INTO MON NIGHT.

18Z DATA ANALYSIS HAD LOW PRESSURE CENTERED OVER SOUTHEAST ND.
RATHER STRONG COLD FRONT CONNECTED THIS LOW TO ANOTHER NEAR LK
WINNIPEG AND ONE OVER EASTERN CO. AIRMASS AHEAD OF THE FRONT HAD
DEW POINTS IN THE UPPER 60S TO MID 70S...WHILE BEHIND IT DEW POINTS
DROP INTO THE 50S. AIRMASS AHEAD OF THE FRONT WELL CAPPED EARLY THIS
AFTERNOON. VIS IMAGERY SHOWED CONSIDERABLE STRATO-CUMULUS CLOUDS
OVER EASTERN MN/IA AND WESTERN WI...TRAPPED WITH AN INVERSION AND
NEAR REMNANT OUTFLOW BOUNDARY FROM EARLY MORNING CONVECTION. THESE
CLOUDS AND SOME SOUTHEAST SFC FLOW LIMITING WARMING/INSTABILITY AND
HEAT INDICES OVER THE MUCH OF THE FORECAST AREA EARLY THIS
AFTERNOON. MORE UNSTABLE AIRMASS GENERALLY ALONG AND WEST OF I-35
EARLY THIS AFTERNOON. DEEPER MOISTURE LIFTING NORTH THRU IA
GENERATING FEW -SHRA/TSRA OVER SOUTHEAST QUARTER OF IA.

NO MAJOR ERRORS NOTED WITH 11.12Z NAM/GFS INITIALIZATIONS...WITH
MODELS OFFERING QUITE SIMILAR SOLUTIONS FOR TONIGHT INTO MON NIGHT.
MODELS HAVING DIFFICULTY WITH CLOUDS/OUTFLOW BOUNDARIES ACROSS THE
AREA EARLY THIS AFTERNOON...WHICH DO PLAY INTO THE FORECAST FOR
LATE THIS AFTERNOON/TONIGHT. DPROG/DT OF 500MB HGTS AT 11.12Z SHOWED
MODELS QUITE CONSISTENT WITH THEIR 10.12Z RUNS. RUN-TO-RUN
CONSISTENCY REMAINS QUITE GOOD IN THE 00-60HR TIME-FRAME AS THE
NORTHERN ROCKIES TROUGH MOVES EAST TO THE GREAT LAKES. IN THE 60-
84HR TIME-FRAME BOTH NAM/GFS HAVE TRENDED MORE PROGRESSIVE WITH THE
NEXT SHORTWAVE TROUGH INTO THE NORTHERN ROCKIES/SOUTHWEST CAN...
WHICH IS SUPPORTED BY ECMWF. CHECK OF OBS VS. MODEL DATA AT 18Z
SHOWED NAM/GFS REASONABLE WITH THE LOW/FRONT POSITION AND DEW POINTS
ACROSS THE NORTH-CENTRAL CONUS. PER WV IMAGERY...BOTH MODELS LOOKED
GOOD WITH THE SHORTWAVE FEATURES ACROSS THE CENTRAL CONUS/SOUTHERN
CAN. NAM DID BETTER WITH THE 12Z-18Z PRECIP ACROSS THE UPPER
MIDWEST...AS WAS THE CASE WITH THE 06Z-12Z PRECIP ACROSS MN/WI. THUS
WILL LEAN TOWARD NAM SOLUTION TONIGHT...THEN FAVORED A MODEL/
ENSEMBLE BLEND FOR SAT INTO MON NIGHT. CONFIDENCE IN THE SHORT-TERM
AVERAGE TO GOOD THIS CYCLE.

FOR THE SHORT TERM...CLOUDS AND REMNANT BOUNDARIES WILL CONTINUE TO
PLAGUE FORECAST/CONVECTIVE EVOLUTION DURING THE LATE AFTERNOON/EARLY
EVENING BEFORE THE MAIN SYNOPTIC COLD FRONT ARRIVES. STRONGER
INSTABILITY IS OVER THE WESTERN QUARTER OF THE FORECAST AREA...WEST
TO THE COLD FRONT. PER WIND PROFILERS...0-6KM SHEAR OVER MUCH OF
IA/SOUTHERN WI REMAINS ON THE WEAK SIDE AT MID AFTERNOON. STRONGER
SHEAR RESIDES OVER WESTERN MN...CLOSER TO FRONT AND APPROACHING
MID/UPPER LEVEL TROUGH. DEEPER MOISTURE SFC-700MB CONTINUES TO LIFT
NORTH ACROSS IA AND DUE TO SPREAD ACROSS THE SOUTHEAST HALF OF THE
FORECAST AREA DURING THE LATE AFTERNOON/EARLY EVENING HOURS. AT THE
SAME TIME...WARM 850-700MB /CAPPING/ AIRMASS WILL ADVECT EAST AHEAD
OF THE APPROACHING TROUGH/FRONT. THUS...STILL PLENTY OF UNCERTAINTY
IF PRE-FRONTAL/WARM SECTOR CONVECTION WILL FIRE BEFORE MAIN
CONVERGENCE/LIFT WITH THE COLD FRONT/MID LEVEL TROUGH ARRIVES DURING
THE MID/LATE EVENING HOURS. NAM/SREF/LOCAL WRF MODEL INDICATE SOME
CONVECTION WILL DEVELOP AHEAD OF THE FRONT SO CONTINUED RAIN CHANCES
ACROSS ENTIRE FORECAST AREA THIS EVENING...HIGHEST ACROSS THE
NORTHWEST HALF AS THE FRONT MOVES IN AFTER 03Z. HIGHEST POPS OVER
THE SOUTHEAST HALF OF THE FORECAST AREA AFTER MIDNIGHT AS FRONT
PUSHES THRU. RAISED RAIN CHANCE TO CATEGORICAL TONIGHT WITH THE
FRONTAL PASSAGE. SLIGHT RISK OF SEVERE STORMS CONTINUES AS THE FRONT
AND EXPECTED LINE OF TSRA MOVE INTO/ACROSS THE AREA...BUT THIS LESS
CLEAR THAN EARLIER THOUGHT GIVEN POTENTIAL FOR CONVECTION ON EAST
EDGE OF CAP AHEAD OF THE FRONTAL CONVECTION AND TIMING WITH BULK
OF ARRIVAL DURING THE LATE EVENING HOURS. SEE SWODY1 FOR MORE
DETAILS.

CONSIDERED FLASH FLOOD WATCH FOR PORTIONS OF THE AREA...BUT
CONFIDENCE FOR...AND EXPECTED COVERAGE OF...ANY HEAVY RAIN TONIGHT
IS QUITE LOW. ONCE FRONT ARRIVES...THE MORE WIDESPREAD SHRA/TSRA
WITH IT ARE EXPECTED TO BE QUITE PROGRESSIVE...LIMITING THE HEAVY
RAIN THREAT.

FRONT SLIDES SOUTH OF THE AREA BY 12Z SAT...WITH COOLER/DRIER/STABLE
LOW LEVEL AIRMASS SPREADING SOUTHEAST ACROSS THE AREA BEHIND IT. ONE
STRONGER SHORTWAVE ROTATES AROUND THE BASE OF THE TROUGH AND ACROSS
THE AREA SAT MORNING...ALONG WITH RIGHT ENTRANCE REGION OF 110KT
300MB JET AND SOME WEAK MOISTURE TRANSPORT AROUND 700MB OVER THE
SOUTH HALF OF THE FORECAST AREA. CONTINUED A SMALL -SHRA CHANCE
ACROSS THE SOUTH THIRD OF FORECAST AREA SAT MORNING. DEEPER
SUBSIDENCE DRYING SPREAD ACROSS FOR SAT AFTERNOON. THIS DRIER AND
GENERALLY STABLE AIRMASS THEN REMAINS OVER THE AREA THRU MON NIGHT
AS HIGH PRESSURE SLOWLY DRIFT SOUTHEAST ACROSS THE REGION. STEEP LOW
LEVEL LAPSE RATES AND STRONG MIXING UNDER THE 850-700MB COLD POOL TO
MAKE FOR SOME BRISK WEST/NORTHWEST WINDS ACROSS THE AREA BOTH
SAT/SUN AFTERNOONS. HIGH SLIDES OFF ALREADY MONDAY WITH A RETURN OF
SOUTH FLOW AND SOME WARMING.

NUMERICAL GUIDANCE FOR TONIGHT THRU SUN NIGHT QUITE SIMILAR...AND
GENERALLY FAVORED A COMPROMISE OF GFS-MAV/NAM-MET MOS LOWS/HIGHS
THESE PERIOD. TRENDED TOWARD WARMER GFS MEX-MOS HIGHS/LOWS MON/MON
NIGHT WITH SOUTHERLY FLOW ACROSS THE AREA.

.LONG TERM...TUESDAY THROUGH FRIDAY

11.00Z MEDIUM RANGE MODELS/GFS ENSEMBLE MEAN IN RATHER GOOD
AGREEMENT WITH EACH OTHER AND THEIR PREVIOUS RUNS FOR THE TUE-FRI
PERIOD. FORECAST CONFIDENCE IN THE LONG TERM ABOVE AVERAGE. EASTERN
CONUS TROUGH EARLY IN THE PERIOD LIFTS OUT AND SHORTWAVE RIDGING
ALOFT OVER THE NORTH-CENTRAL CONUS IS REPLACED BY BROAD TROUGHING/
QUASI-ZONAL FLOW FOR THE MIDDLE AND LATER PARTS OF NEXT WEEK AS
ENERGY EJECTS EASTWARD OUT OF RATHER PERSISTENT TROUGHING ALONG THE
WEST COAST. FIRST...STRONGER PIECE OF ENERGY THRU THE FLOW DEVELOPS
A LOW/TROUGH AND FRONT IN THE NORTHERN PLAINS/SOUTH-CENTRAL CAN ON
TUE WITH THE COOLER...DRIER HIGH MOVING EAST INTO THE OH VALLEY.
STRONGER SOUTHERLY FLOW/MOISTURE RETURN DEVELOPS ON TUE AS GRADIENT
TIGHTENS BETWEEN THE HIGH/LOW. SOME QUESTION AS TO HOW QUICKLY THE
MOISTURE...AND TSRA CHANCES...WILL RETURN INTO THE AREA ON TUE. WILL
LEAVE TUE DRY FOR NOW...AS REMAINDER OF EXTENDED PORTION OF FORECAST
LOOKS TO HAVE TSRA CHANCES. THE FRONT PUSHES INTO THE AREA TUE
NIGHT/WED...THEN STALLS EAST-WEST ACROSS THE REGION INTO FRI. AS
SHORTWAVES RIPPLE THRU THE QUASI-ZONAL FLOW ALOFT...A WAVE OR TWO OF
LOW PRESSURE LOOKS TO RIDE EAST/NORTHEAST ALONG THIS BOUNDARY FOR
LATER IN THE WEEK. CARRIED CHANCE RANGE POPS FROM TUE NIGHT-FRI FOR
NOW. HOWEVER...WITH SHORTWAVES IN NEARLY ZONAL FLOW DIFFICULT TO
TIME AT BEST...TIMING/DETAILS OF THE TSRA CHANCES LATER NEXT WEEK
DIFFICULT TOO. NOT EVERY PERIOD FROM TUE NIGHT-FRI WILL BE WET...BUT
WHICH WILL BE DRY WILL DEPEND ON EVENTUAL /BUT PRESENTLY UNKNOWN/
SHORTWAVE TIMING. GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE TEMPS ALL
QUITE SIMILAR THRU THE PERIOD AND APPEAR REASONABLE.

&&

.AVIATION...TONIGHT AND SATURDAY

SLIGHTLY COMPLICATED FORECAST PERIOD DUE TO COLD POOL/OUTFLOW
BOUNDARY FROM MORNING THUNDERSTORMS ACROSS THE AREA. STRONG COLD
FRONTAL BOUNDARY HAS BEEN SWIFTLY MOVING ACROSS SOUTH DAKOTA TODAY
AND LOOKS TO PASS THROUGH THE TAF SITES OVERNIGHT. THE QUESTION
IS...IF CONVECTION WILL FORM IN THE LOCAL AREA AHEAD OF THE FRONT
LATER THIS AFTERNOON ALONG THE OUTFLOW BOUNDARY. DID NOT ADDRESS
THIS IN THE TAFS...BUT IT IS A POSSIBILITY. DO EXPECT CONVECTION TO
FORM ACROSS WESTERN MINNESOTA ALONG THE COLD FRONT THIS AFTERNOON...
WHICH WILL MOVE INTO THE KRST TAF SITE AT MID/LATE EVENING THEN
CONTINUE EASTWARD OVERNIGHT. ACTUAL FRONTAL PASSAGE WILL BE A BIT
LATER...WITH WINDS SWITCHING TO THE NORTHWEST. THEN INTO THE DAY ON
SATURDAY...WITH THE EXCEPTION OF BRISK NORTHWEST WINDS...QUIET VFR
CONDITIONS WILL PREVAIL.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...RRS
AVIATION..........BROOKS.
Hazardous weather outlook, Jul 11, 7:36 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
736 PM CDT FRI JUL 11 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-121100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
736 PM CDT FRI JUL 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

AS A COLD FRONT MOVES THROUGH THE REGION...A LINE OF THUNDERSTORMS
WILL MOVE ACROSS THE AREA TONIGHT. STORMS WILL FIRST REACH SOUTHEAST
MINNESOTA AND PARTS OF NORTH CENTRAL WISCONSIN...BY 11 PM OR
MIDNIGHT. THE LINE WILL PROGRESS EAST ACROSS THE REGION OVERNIGHT.
SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL
AND LOCALLY HEAVY RAINFALL AS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FROM TUESDAY NIGHT INTO
THURSDAY...AS A COLD FRONT WILL BE OVER THE AREA. AT THIS TIME...
THERE IS TOO MUCH UNCERTAINTY TO DETERMINE THE SEVERE STORM POTENTIAL
WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...MAINLY BETWEEN 11 PM AND
3 AM.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

MW

In the hours before

Local storm report, Jul 11, 10:20 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1020 PM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     TSTM WND GST     3 NW ORONOCO            44.19N 92.58W
07/11/2008  E45 MPH          OLMSTED            MN   AMATEUR RADIO

&&

DTJ
Local storm report, Jul 11, 10:29 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1029 PM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     TSTM WND GST     1 SW ORONOCO            44.15N 92.56W
07/11/2008  E75 MPH          OLMSTED            MN   FIRE DEPT/RESCUE

&&

04
Local storm report, Jul 11, 10:54 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1054 PM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 PM     TSTM WND GST     WEAVER                  44.22N 91.93W
07/11/2008  E50 MPH          WABASHA            MN   TRAINED SPOTTER

            TRAINED SPOTTER NEAR WEAVER REPORTED ESTIMATED 50 MILES
            PER HOUR.

&&

DTJ
Local storm report, Jul 11, 11:24 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1124 PM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 PM     TSTM WND GST     1 E WHALAN              43.73N 91.91W
07/11/2008  E60 MPH          FILLMORE           MN   TRAINED SPOTTER

&&

04
Local storm report, Jul 11, 11:46 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1146 PM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     4 W RUSHFORD            43.81N 91.83W
07/11/2008                   FILLMORE           MN   TRAINED SPOTTER

            TREE DOWN BLOCKING PARTS OF HIGHWAY 30.

&&

04
Local storm report, Jul 12, 12:45 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1245 AM CDT SAT JUL 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     HAIL             DECORAH                 43.31N 91.79W
07/12/2008  E0.88 INCH       WINNESHIEK         IA   LAW ENFORCEMENT

&&

04

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.